Missed several dose of levothyroxine - what will happen?
Currently I take the lowest dose of levothyroxine. I think .50 micrograms. I've been taking for about six months. Last month, I ran out and procrastinated picking it up at the pharmacy. So I'm guessing I missed about two to three weeks.
I was diagnosed with hypothyroidism (very slight) and I haven't really had any symptoms from hypothyroidism, that I can notice.
In any event, I didn't feel much different when I missed those doses this past month and I picked it up and started again two days ago.
My big question is that my period is 3 days late as of today. I'm not pregnant, I took a pregnancy test. Did I screw up my menstrual cycle by missing those doses?
I know in the past I'd occassionally forget to take a day or so, but I never ran out and missed so many like this past time.
I don't know about the missed period, but you just put yourself back to square one! One to three days may not do harm, but I wouldn't make it a habit either, that is, if you take your illness serious. Two/three weeks sets you back.
Yes, it can stop them. My dr took me completely off of mine last year to run some tests and it stopped. Now I don't have a thyroid, so I take .125mcgs, but I think in part it is what your body is use to and when you stop them and set it back like that it affects everything. Be careful about going off of them when you need them, b/c it has terrible other affects on your body such as raising cholesterol at an alarming rate when you are hypo. It also decreases bone density b/c it depletes calcium stores, so also affects your teeth.
Try to make sure you always take it, your body must really need it if it was affected enough to stop your periods. Don't beat yourself up over it, just learn from it. ;)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.